Depression

Discussion in 'Health & Fitness' started by WhatMichael, Aug 6, 2012.

Welcome to the Navy Net aka Rum Ration

The UK's largest and busiest UNofficial RN website.

The heart of the site is the forum area, including:

  1. As someone who finds themselves on Rum Ration almost daily I struggle to actually make this my first post - but here it goes!

    This is really a question directed to angrydoc who can hopefully provide more clarity on the issue before I end up wasting the AFCO's time and mines by continuing with my application.

    Back February last year I did visit my GP and unfortunately did find myself getting my very own label of being depressed and getting prescribed a course of anti-depressants. (In hindsight this was ridiculous I was being a pansy after a relationship break-up of 4 years and having a complete life change and moving back home, I personally do not think I was depressed but just sad)! Either way I was given medication for 2 weeks with view of going back to see how I got on, I never took the meds, nor did I go back for a consultation out of embarrassment of wasting the GPs time in the first place!)

    To add to this, this year in January I was attacked by a few men and suffered a fractured mandible but everything seems fine with that and as far as my GP/I'm aware this hasn't left any long lasting effects (other than having a bit of titanium in my face). On the back of this I visited my GP because I was having trouble sleeping. As a result the doctor didn't tell me what he was giving me to help me sleep instead just advised "Take these they will help you sleep." As any normal patient I didn't contemplate even reading the leaflet about what it done/what it was actually for instead just followed my doctors instructions and took the tablets (which did work wonders) he had actually given me anti-depressants which I had a course of for 4 weeks.

    Not sure if this is useful to know, but the second instance I'm not sure if this was even a diagnosis as I wasn't given one of them typical forms to fill in that the Government requires Doctors have filled in by the patients' to make an official diagnosis of Clinical Depression.


    From my understanding as I was treated for under 12 weeks this wouldn't be grounds for medical rejection - not 100% sure if that is the case though.

    Also unsure as it has technically been more than one instance if this would deter me from joining completely or if I will need to wait at least two years?


    Any advice would be greatly appreciated as I don't want to annoy the hell out of my AFCO Officer already.


    Thanks in advance!
     
    Last edited: Aug 6, 2012
    • Like Like x 1
  2. You have had 2 different episodes which would normally require a gap of 3 years before you'll pass the medical. However my impression is that you have only had one episode and you should be ok. This January, was the antidepressant called amitriptyline? Technically it is an antidepressant but in your case it sounds like it was used to help you sleep, not as an antidepressant. If this is the case then you're good to go now.

    Am I right? Was it amitriptyline?

    On a Mod note, let's not turn this into another epic depression thread folks.
     
    • Like Like x 2
  3. I'm not entirely sure on what the name is, I do still have a box of them at home - I will check and let you know this evening!

    If it was a different type I was prescribed other than amitriptyline, would this be a different situation do you think I would neeed to wait the three years?


    And to your Mod point - this is why I was hesitant to make this thread I didn't want people turning this into some battle about how unfair the requirements are...


    Thanks for fast your fast reply!
     
    • Like Like x 1
  4. If the second course was antidepressants given for depression then yes, the situation would be different and you would be looking at a 3 year washout period.
     
  5. The difference with your post compared to the usual mongs who post is that you used sentences, got your point across and directed your question to the right person. Good post, and good luck.
     
    • Like Like x 1
  6. sgtpepperband

    sgtpepperband War Hero Moderator Book Reviewer

    Unlike you, you mentalist!!
     
  7. Wibble. . .
     
  8. Good luck mate, hope it works out for you.
     
    • Like Like x 1
  9. Hahaha! Thank you for the good luck, I will be devastated if I can't join over this after what I've accomplished so far just to put in an application!

    It wasn't it was mirtazapine - I've done a quick search and it says it can be used to help aid sleeping, I assume this is true but you know good old google never lies!

    I think I'd be safe double checking this with my GP to ensure it was given to me purely for sleep reasons!

    Thank you! :)
     
  10. Blackrat

    Blackrat War Hero Moderator Book Reviewer

    And after reading your post i have the feeling that YOU are on some sort of medication. Have you caught the ghey?
     
  11. I nearly caught it, but then I dropped it and went back to being a horrible person.
     
  12. Blackrat

    Blackrat War Hero Moderator Book Reviewer

    Praise the Lord.
     
  13. How depressing.
     
  14. but i want to hear what JOHNNY has to say about this matter
     
  15. Johnny? who the **** is Johnny?
     
  16. JONNY012697 i miss his rants ha
     
  17. Blackrat

    Blackrat War Hero Moderator Book Reviewer

    Speed? It must be.
     
  18. Billy of the Zilch friends has just been diagnosed with this mentalness. I have been scoffing a pill called *Dosulepin* since last Thursday. I scored 18 during my GP's Q & A session, which apparently makes me a depressed mental case. Now I sleep downstairs on t'sofa because when I nod off in bed - my body "twitches" all night long, and these involuntary spasms have driven the wife into a frenzy. I wake up, half nackered with a head like a breeze-block and the dryest gob this side of Wolverhampton. Depression is something I wouldn't wish on anyone, especially when you actually do not want to acknowledge there's something amiss in the first place.
    Can't sleep now - even though I have to be up at 05:30 for work....which is why I'm bumping this thread.....to sort of let folk know that, currently - all is not as it should be in my skull. Only trouble is it's taken about 2 years to actually broach the subject with the Dr. I could have fibbed during the Q & A - but I answered each question in a truthful manner...hence being
    diagnosed as depressed and given some nice red smarties to chew on every night.
    I shall see how it goes during the coming weeks and, hopefully get everything sorted out and placed back in its relevant box - so that I can get back to being normal....whatever the flying **** normal is.


    Yours Aye,

    Mac
     
    Last edited: Oct 1, 2012
  19. YOU don't know who Jonny is!!! Where you been man?

    He was the forum play thing for a wee while. You would have liked him - he kept coming back for more.

    We miss Jonny!!!!:happy2:
     
  20. Very sorry to hear that Mac - it's a world I've visited three times now and it's not a bundle of fun is it? I have also found it difficult as I feel guilty as I can see no reason for my 'downers'. I reckon I've had it easy compared to many, but of course it's not necessarily about circumstances - it's about chemistry. Many people don't appreciate that it is an illness, not just a case of 'getting a grip' or 'manning up'.

    The first half of this year I took drugs for the first time (Citalopram) which are pretty serious shit (or were for me), and can have pretty dramatic side affects. One of which my 'buddy' liked - fine for her, but I do like to finish eventually! I didn't like them though as I always felt weird and knocked them on the head in June and I'm fine now.

    Bit brief there I'm afraid but got to get my head down. If you wish to PM me please go ahead, but I appreciate that may not be the way you want to go. Cyber door open though mate and hope you feel better soon.

    It does get better.
     
    • Like Like x 1

Share This Page